Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 27, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 25, 2019, 9:16 AM CDT for Saint Charles Parish, Saint John the Baptist Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 9:16 AM CDT (14:16 UTC)
- Expired
- Apr 25, 2019, 9:43 AM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Saint Charles Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 8:06 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted.
180
WFUS54 KLIX 251416
TORLIX
LAC089-095-251500-
/O.NEW.KLIX.TO.W.0027.190425T1416Z-190425T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
916 AM CDT Thu Apr 25 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
South central St. John The Baptist Parish in southeastern
Louisiana...
Northwestern St. Charles Parish in southeastern Louisiana...
* Until 1000 AM CDT.
* At 916 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Norco, or near Hahnville, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central St. John The Baptist and northwestern St. Charles
Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2994 9062 3015 9043 3009 9041 3006 9037
3006 9030 3005 9029 2990 9049
TIME...MOT...LOC 1416Z 235DEG 24KT 3004 9040
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CAB3 follow-up statements
822
WWUS54 KLIX 251424
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
924 AM CDT Thu Apr 25 2019
LAC089-095-251500-
/O.CON.KLIX.TO.W.0027.000000T0000Z-190425T1500Z/
St. John The Baptist LA-St. Charles LA-
924 AM CDT Thu Apr 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTH
CENTRAL ST. JOHN THE BAPTIST AND NORTHWESTERN ST. CHARLES PARISHES...
At 924 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Norco, or near Laplace, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hahnville, Laplace, Killona, Norco, Montz, Taft, New Sarpy and
Edgard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2994 9062 3015 9043 3009 9041 3006 9037
3006 9030 3005 9029 2990 9049
TIME...MOT...LOC 1424Z 232DEG 14KT 3005 9039
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$242
WWUS54 KLIX 251430
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
930 AM CDT Thu Apr 25 2019
LAC095-251440-
/O.CAN.KLIX.TO.W.0027.000000T0000Z-190425T1500Z/
St. John The Baptist LA-
930 AM CDT Thu Apr 25 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL ST. JOHN THE BAPTIST PARISH
IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 PM CDT for southeastern
Louisiana.
LAT...LON 2992 9054 3000 9055 3002 9053 3003 9050
3003 9045 3008 9041 3006 9037 3006 9030
3005 9029 2990 9049
TIME...MOT...LOC 1430Z 222DEG 24KT 2995 9044
$$
LAC089-251500-
/O.CON.KLIX.TO.W.0027.000000T0000Z-190425T1500Z/
St. Charles LA-
930 AM CDT Thu Apr 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN ST. CHARLES PARISH...
At 930 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Hahnville, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hahnville, Killona, Norco, Montz, Taft, New Sarpy and Edgard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2992 9054 3000 9055 3002 9053 3003 9050
3003 9045 3008 9041 3006 9037 3006 9030
3005 9029 2990 9049
TIME...MOT...LOC 1430Z 222DEG 24KT 2995 9044
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$801
WWUS54 KLIX 251443
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
943 AM CDT Thu Apr 25 2019
LAC089-251453-
/O.CAN.KLIX.TO.W.0027.000000T0000Z-190425T1500Z/
St. Charles LA-
943 AM CDT Thu Apr 25 2019
...THE TORNADO WARNING FOR NORTHWESTERN ST. CHARLES PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
Severe thunderstorm warning remains in effect.
A Tornado Watch remains in effect until 300 PM CDT for southeastern
Louisiana.
LAT...LON 2992 9054 3000 9055 3002 9053 3003 9050
3003 9045 3008 9041 3006 9037 3006 9030
3005 9029 2990 9049
TIME...MOT...LOC 1441Z 235DEG 24KT 3000 9036
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:22 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 25, 4:22 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 AM CDT Thu Apr 25 2019
.SHORT TERM...
A cold front will move into the area today bringing a line of
strong thundestorms with it. A few cells ahead of the line will be
possible as well. The main issues with any severity will be
damaging winds and tornadic activity. The line will slow as it
reaches the area which sets up a prolonged period of heavy
rainfall mainly over the northern half of the area. Total rainfall
amounts should be in the 1 to 3 inch range with isolated higher
amounts. There is the potential for these amounts to fall within a
short time frame. If this occurs, then flooding of low lying and
poor drainage areas could occur.
Once the front moves through, which should be by early evening,
clouds and some light rain areas will remain but conditions will
gradually improve through tonight. Models are keeping all
mention of clouds and light rain to the east associated with an
850mb thermal trough for Friday morning. This may be the case, but
it will be just off to the east and still may affect a few of the
Miss coastal counties. Regardless, all the area will begin to dry
out Friday through the extended portion of this fcast.
&&
.AVIATION...
VFR conditions prevail at most terminals with only KMCB
and KASD being IFR conditions due to low ceilings. Current
convection going on in north and western LA will move eastward. MVFR
to IFR conditions will be possible at all terminals starting from
west to east this morning into this afternoon. Thunderstorms have
the possibility of producing stronger gusts. Conditions will return
to prevailing VFR tonight as the convection exits eastward. -BL
&&
.MARINE...
Currently in a transition period between high pressure sliding
eastward and low pressure currently near the ArkLaTex moving
northeast. Increased pressure gradient between these two features
will cause winds to be high end Small Craft Exercise Caution
starting late morning into overnight tomorrow. Additionally, a cold
front associated with the low will bring showers and thunderstorms
this morning into this evening, with the potential of strong to
severe thunderstorms. These storms could produce strong/gale winds
and possibly a waterspout. As the cold front passes the area, winds
will shift from onshore flow to offshore flow and winds will slowly
taper off. High pressure will then build and bring calmer and
quieter weather through the weekend. - BL
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Slight risk of both severe thunderstorms and excessive
rainfall today. River flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or advisory
issuances; radar support for slight risk severe or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or excessive
rainfall, or direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 58 77 51 / 100 40 0 0
BTR 78 60 79 54 / 100 20 0 0
ASD 77 59 80 54 / 100 40 0 0
MSY 78 63 80 59 / 100 30 0 0
GPT 74 61 78 57 / 100 50 0 0
PQL 77 60 81 54 / 100 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Apr 25, 4:33 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 433 AM CDT Thu Apr 25 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-252145- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 433 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms for the entire area today. The risk of severe weather should move out of the area by early evening. The main threats will be damaging straight line winds and a few tornadoes. Additionally, there is a Slight Risk for excessive rainfall today, with the potential for multiple rounds of thunderstorms over an extended duration anywhere within southeastern Louisiana and southern Mississippi. Rainfall totals between 1 and 3 inches will be possible, with the potential for locally higher amounts which may lead to flash flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 25, 7:59 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
759 AM CDT Thu Apr 25 2019
LAZ034-035-MSZ068-251400-
Pointe Coupee-West Feliciana-Wilkinson-
759 AM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WEST FELICIANA...
NORTHWESTERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
WILKINSON COUNTIES...
At 758 AM CDT, a strong thunderstorm was located over Dupont, or near
Moreauville, moving east at 60 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Centreville, Woodville, Wakefield, Lettsworth, Spillman, Batchelor,
Fort Adams, Dolorosa and Crosby.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3131 9108 3128 9106 3100 9107 3100 9118
3090 9121 3078 9176 3082 9181 3097 9181
3104 9172 3104 9165 3097 9166 3104 9156
3114 9163 3124 9156 3122 9151 3124 9148
3128 9149 3132 9146 3137 9122
TIME...MOT...LOC 1258Z 252DEG 50KT 3095 9193
CABSpecial weather statement, Apr 25, 9:01 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
901 AM CDT Thu Apr 25 2019
LAZ057>060-251500-
St. Charles-St. John The Baptist-Upper Lafourche-St. James-
901 AM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN ST. JAMES...NORTHWESTERN ST. CHARLES AND NORTH
CENTRAL LAFOURCHE PARISHES...
At 901 AM CDT, a strong thunderstorm was located 7 miles east of
South Vacherie, or 10 miles southwest of Hahnville, moving northeast
at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hahnville, Laplace, Reserve, Killona, Norco, Paradis, Montz, Edgard,
Luling, Boutte, Ama, Destrehan, Taft, New Sarpy, St. Rose, South
Vacherie, Des Allemands and Bayou Gauche.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2998 9067 3015 9043 3011 9043 3006 9038
3006 9030 3005 9028 2987 9027 2983 9069
TIME...MOT...LOC 1401Z 237DEG 32KT 2991 9057The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:59 AM CDT | Special Weather Statement | LIX | West Feliciana | 61 min |
| Apr 25, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 54 min |
| Apr 25, 9:01 AM CDT | Special Weather Statement | LIX | Saint Charles | 59 min |
| Apr 25, 9:20 AM CDT | Special Marine Warning | LIX | 40 min | |
| Apr 25, 9:36 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 39 min |
| Apr 25, 9:45 AM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Apr 25, 9:47 AM CDT | Special Weather Statement | LIX | Saint Charles | 58 min |
| Apr 25, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 49 min |
| Apr 25, 10:00 AM CDT | Special Marine Warning | LIX | 45 min | |
| Apr 25, 10:08 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 67 min |
| Apr 25, 10:21 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 69 min |
| Apr 25, 10:39 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Saint Charles | 3 hr |
| Apr 25, 10:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 25, 10:47 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 73 min |
| Apr 25, 11:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 25, 1:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 27 min |
| Apr 25, 1:27 PM CDT | Tornado Warning | LIX | Ascension, Saint James | 16 min |
| Apr 25, 1:38 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 25, 1:46 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James, Saint John the Baptist | 29 min |
| Apr 25, 2:12 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 48 min |
| Apr 25, 2:15 PM CDT | Special Weather Statement | LIX | Lafourche, Terrebonne | 60 min |
| Apr 25, 2:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 25, 2:33 PM CDT | Special Weather Statement | LIX | Saint Charles | 27 min |
| Apr 25, 2:41 PM CDT | Special Weather Statement | LIX | Orleans | 34 min |
| Apr 25, 3:08 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 25, 3:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 25, 3:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 25, 3:44 PM CDT | Special Marine Warning | LIX | 31 min | |
| Apr 25, 4:15 PM CDT | Special Marine Warning | LIX | 30 min | |
| Apr 25, 4:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 25, 4:34 PM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 25, 5:01 PM CDT | Storm Warning | LIX | 111 min | |
| Apr 25, 5:18 PM CDT | Special Marine Warning | LIX | 87 min | |
| Apr 25, 6:37 PM CDT | Special Marine Warning | LIX | 38 min | |
| Apr 25, 6:41 PM CDT | Special Marine Warning | LIX | 64 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.